I was diagnosed with stage 3 Pancreatic Cancer last November 2010 and had whipple surgery. I just finished my six months chemo and was on gemzar.
My question is has anyone experienced any Peripheral Neuropathy while on gemzar because my oncologist says gemzar does not cause Neuropathy.
I landed in the ER twice over my six month cycle and was diagnosed with Peripheral Neuropathy, it got so bad in both my feet I was in a wheel chair for a week because I could not walk or stand. The pain was uper incredibly bad. I was hyper ventilating and almost passed out many times.
My oncologist said I should not have it with gemzar so I have never been treated for it besides the pain meds in the ER. Does anyone have any information on treatments for Neuropathy.
Posted: 21 Jun 2011 07:03 AM Originally Posted: 21 Jun 2011 07:02 AM
I'm sorry to hear about the significant neuropathy you are experiencing. Although it isn't a common symptom from the gemcitabine, it has been reported. I personally haven't seen a patient have significant side effects of neuropathy.
One thing to consider is if there is a second factor complicating the neuropathy. I don't know if you have a long history of diabetes, but that can cause neuropathy and certainly the chemo could have exaccerbated it. Also, some oral drugs could be making it worse too.
What I would advise is to have your local doctor send you to either a neurologist or pain specialist (neurologist preferred). They will be able to look through your medications, etc and discontinue the ones that might be hurting you more. They might also consider trying a couple medications to try to help the neuropathy.
Posted: 06 Jul 2011 11:09 AM Originally Posted: 06 Jul 2011 11:08 AM